Alert archive / California / Flash Flood Warnings in 2003

Flash Flood Warning 14, NWS San Diego, CA

August 26, 2003San Bernardino County, California

NWS San Diego, CA issued this flash flood warning at Aug 26, 2003, 1:07 PM PDT for San Bernardino County, California. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2003, 1:07 PM PDT (20:07 UTC)
Expired
Aug 26, 2003, 3:00 PM PDT
In force
113 min
Issued by
NWS San Diego, CA
Area
Whole counties

County San Bernardino County, CA

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2003-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2003-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
409 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
2310 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KSGX 262009
FFWSGX
CAC071-262200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
107 PM PDT TUE AUG 26 2003

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA

* UNTIL 300 PM PDT

* AT 100 PM PDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN 9 MILES SOUTHEAST OF BIG BEAR CITY...OR ABOUT 11 MILES        
  NORTHEAST OF FOREST FALLS...BUILDING SLOWLY SOUTH.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO
TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

$$

LAT...LON 3418 11690 3406 11673 3413 11644 3444 11683

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 8:40 AM PDT, 4 hours 27 minutes earlier.

Area forecast discussion, Aug 26, 8:40 AM PDT, 4 hours 27 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA
840 AM PDT TUE AUG 26 2003

.SYNOPSIS...MONSOONAL MOISTURE WILL BRING SCATTERED THUNDERSTORMS TO
THE MOUNTAINS AND DESERTS AGAIN THIS AFTERNOON. OTHERWISE...FAIR AND
HUMID...WITH AREAS OF LATE NIGHT AND MORNING LOW CLOUDS AND FOG NEAR
THE COAST. WEAK HIGH PRESSURE ALOFT WILL DECREASE THUNDERSTORM
ACTIVITY DURING THE LATTER HALF OF THE WEEK.

DISCUSSION...DECIDED TO GO WITH THE FLASH FLOOD WATCH FOR ALL MNS
AND DESERTS WITH DEEP MONSOONAL MOISTURE PRESENT AND PLENTY OF
SHUSHINE TO GET THINGS COOKING. STORMS ARE ALREADY GOING IN THE SAN
BERNARDINO MTNS AND WE MAY HAVE TO ADJUST START TIME FOR FOR THE
FLOOD WATCH IF CONDITIONS WARRANT.

NO OTHER CHANGES TO THE ZONE FCST.

SAN...FLOOD WATCH...SEE LAXFFASGX.
Hazardous weather outlook, Aug 26, 8:00 AM PDT, 5 hours 7 minutes before
CAZ042-043-048-050-055>058-060>062-271300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
800 AM PDT TUE AUG 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT

FLASH FLOOD WATCH FOR THE MOUNTAINS AND DESERTS OF EXTREME SOUTHWEST
CALIFORNIA FROM NOON THROUGH 800 PM TONIGHT. REFER TO LAXFLSSGX
WGUS86 KSGX FOR DETAILS.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

POSSIBLE THUNDERSTORMS WITH LOCAL HEAVY RAIN FOR...
SAN BERNARDINO COUNTY MOUNTAINS...
RIVERSIDE COUNTY MOUNTAINS...
SAN DIEGO COUNTY MOUNTAINS...
APPLE AND YUCCA VALLEYS...
COACHELLA VALLEY...
SAN DIEGO COUNTY DESERTS...
TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION MAY BE REQUIRED TODAY.

NNNN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 1:22 PM PDTFlash Flood WarningSGXSan Diego2 hr

Nearby

Flash Flood Warnings in California, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.